Alert archive / Tennessee / Flash Flood Warnings in 1996

Flash Flood Warning 23, NWS Nashville, TN

November 30, 1996Giles County, Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Nov 30, 1996, 2:02 PM CST for Giles County, Lawrence County, Tennessee. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 1996, 2:02 PM CST (20:02 UTC)
Expired
Nov 30, 1996, 4:00 PM CST
In force
118 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Giles County, TN, Lawrence County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1996-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1996-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 661 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
661 m²/s²
0-3 km storm-relative helicity
847 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 302005
FFWBNA
TNC055-099-302200-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
202 PM CST SAT NOV 30 1996
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  400 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...GILES COUNTY...LAWRENCE COUNTY
 
AT 200 PM CST...AN AREA OF RAIN...AT TIMES HEAVY...WAS MOVING NORTH INTO
THE SOUTHERN SECTIONS OF GILES AND LAWRENCE COUNTIES. HEAVY RAINFALL
THIS MORNING CAUSED SEVERAL CREEKS AND STREAMS TO EITHER REACH BANKFUL
OR RISE SLIGHTLY OUT OF THEIR BANKS. WHILE MOST CREEKS AND STREAMS HAVE
SUBSIDED SOME...IT WILL NOT TAKE MUCH RAIN TO SEND THEM OUT OF THEIR
BANKS ONCE AGAIN. EXPECT ADDITONAL RAINFALL AMOUNTS OF A HALF TO ONE
INCH BETWEEN NOW AND 4 PM. MOTORISTS SHOULD AVOID LOW WATER CROSSINGS.
IF YOU LIVE IN AN LOW LYIING AREA...HEAD FOR HIGHER GROUND IMMEDIATELY.
 
 
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A
SMALL ONE...ON FOOT.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 9:24 AM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Nov 30, 9:24 AM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
925 AM CST SAT NOV 30 1996

QUICK ANLYS SHOWS LOW LVL JET STRETCHG FM BNA-ILM. BAND OF MDT/HVY RAIN
OCCURG ALONG AXIS ATTM FM LAWRENCEBURG-COOKEVILLE. AREAS OF W AND NW
MID TN HAVE EXPERIENCE SPOTTY RAINFALL SINCE DAYBREAK. HWVR BEST
DIFLUENT FLOW ALOFT IS STILL TO OUR SW THUS CAT POPS STILL APPR TO BE
IN ORDER THIS AFTN. PRECIP WATER VALUES ARE ESP HIGH FOR THIS TIME OF
YEAR OVR THE MID/DEEP SOUTH. STORM TOTALS THUS FAR ARE 0.5 TO 1.O
INCEHS WITH LCL AMNTS ARD 1.33 INCHES OVR MID TN. XPCT GREATEST RAINFALL
AMNTS THIS AFTN ALONG-E OF LOW LVL JET. TRAINING OF ECHOES WL HAVE TO
BE MONITORED ESP IF ANY CONVECTION OCCURS LATE THIS AFTN/TNGT. CURRENT
FCST TEMPS LOOK FINE ATTM.
09

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:43 PM CSTFlash Flood WarningOHXBedford, Lincoln, Marshall, Moore3 hr
Nov 30, 2:43 PM CSTFlash Flood WarningOHXCannon, Coffee, DeKalb, Warren3 hr
Nov 30, 2:43 PM CSTFlash Flood WarningOHXVan Buren, White3 hr
Nov 30, 3:40 PM CSTFlash Flood WarningOHXOverton, Pickett2 hr
Nov 30, 3:40 PM CSTFlash Flood WarningOHXPutnam2 hr

Nearby

Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.